Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 409, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 24, 2011, 7:43 PM CDT for Barton County, Jasper County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 24, 2011, 8:21 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2289 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS53 KSGF 250043
SVRSGF
MOC011-097-250145-
/O.NEW.KSGF.SV.W.0409.110725T0043Z-110725T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
WESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT.
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR NASHVILLE...OR 13 MILES EAST OF
PITTSBURG...MOVING SOUTH AT 10 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ASBURY...BROOKLYN
HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...
JASPER...LAKESIDE...NASHVILLE...NECK CITY...NORTHERN JOPLIN...
ORONOGO...PURCELL...WACO AND WEBB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3746 9450 3743 9430 3734 9424 3718 9425
3712 9437 3713 9458 3720 9462 3742 9462
TIME...MOT...LOC 0043Z 343DEG 9KT 3736 9448
WIND...HAIL 60MPH <.50IN
$$
CRAMER1 follow-up statement
545
WWUS53 KSGF 250121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SUN JUL 24 2011
MOC011-097-250131-
/O.CAN.KSGF.SV.W.0409.000000T0000Z-110725T0145Z/
BARTON MO-JASPER MO-
821 PM CDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JASPER AND
SOUTHWESTERN BARTON COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3746 9450 3743 9430 3734 9424 3718 9425
3712 9437 3713 9458 3720 9462 3742 9462
TIME...MOT...LOC 0121Z 343DEG 9KT 3727 9445
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:41 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 24, 6:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT SUN JUL 24 2011
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 641 PM CDT SUN JUL 24 2011/
NARROW BAND OF CONVERGENCE ALONG AND JUST SOUTH OF THE HIGHWAY 54
CORRIDOR HAS BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT OVER THE
PAST FEW HOURS. THE ATMOSPHERE IS UNSTABLE...WITH LIFT INDEX
VALUES OF -5C OR LESS. SBCAPE AND MLCAPE VALUES ARE IN THE 2000
TO 2500 J/KG RANGE...WITH MINIMAL CIN (AROUND 25 J/KG). WITH WIND
SHEAR ON THE WEAK SIDE...STORM MODE IS CELLULAR/MULTICELLULAR WITH
PULSE CHARACTERISTICS. AS SUCH THERE WILL BE A LOCALIZED SEVERE
WEATHER RISK OVER THE NEXT FEW HOURS WITH DAMAGING DOWNBURST WINDS
THE PRIMARY CONCERN. CANNOT RULE OUT SOME HAIL...BUT LARGE HAIL
WILL BE THE EXCEPTION RATHER THAN THE RULE. AS HAS BEEN THE CASE
THE PAST FEW DAYS...THIS ACTIVITY WILL BE DIURNAL IN NATURE AND WE
SHOULD SEE A DECREASE IN INTENSITY AND COVERAGE BY 03Z.
WILL ALSO BE WATCHING DEVELOPMENT ACROSS FAR SOUTHEAST NEBRASKA
AND NORTHEAST KANSAS. STORM PROPAGATION VECTORS (BOTH NORMAL AND
FORWARD PROPAGATING) ARE ORIENTED TO THE SOUTHEAST...THUS IF THIS
ACTIVITY CAN CONGEAL AND BECOME BETTER ORGANIZED THERE IS A RISK
OF THIS ACTIVITY AFFECTING THE REGION AS EARLY AS LATER THIS
EVENING.
GAGAN
&&
.DISCUSSION...
THE MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH CHANCES OF
ISOLATED TO SCATTERED STORMS THIS AFTERNOON INTO MONDAY.
ALSO...ATTENTION REMAINS FOCUSED ON THE HOT CONDITIONS THAT ARE
EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK.
CURRENTLY AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS PUSHED
SOUTH THROUGH THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS
DID DEVELOP ALONG THE BOUNDARY AS IT PASSED THROUGH THE
AREA...WITH ALL ACTIVITY CURRENTLY SHIFTED TO THE SOUTH OF THE
AREA ALONG THE BOUNDARY. AREAS THAT DID RECEIVE RAINFALL THIS
MORNING INTO EARLY THIS AFTERNOON WERE SLOW TO WARM. HOWEVER...NOW
THAT THE RAIN HAS ENDED THE CLOUDS ARE STARTING TO BREAK UP. FEEL
TEMPERATURES IN THESE AREAS WILL QUICKLY RECOVER...AND COMBINED
WITH THE RAINFALL WILL RESULT IN MORE HUMID CONDITIONS. SOME
ADDITIONAL ISOLATED THUNDERSTORMS CANNOT BE RULED OUT LATE THIS
AFTERNOON AS TEMPERATURES WARM WELL INTO THE 90S TO AROUND 100
DEGREES...HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN SOUTH AND
EAST OF THE AREA.
A WEAK COLD FRONT IS CURRENTLY LOCATED ACROSS NORTHERN MISSOURI
THIS AFTERNOON. THIS FRONT WILL SLOWLY SLIDE A LITTLE FARTHER SOUTH
THIS EVENING INTO TONIGHT BEFORE STALLING JUST NORTH OF THE AREA.
EVEN WITH THE FRONT NOT EXPECTED TO PASS THROUGH THE AREA...WILL
STILL HAVE TO WATCH FOR CONVECTION DEVELOPING TO THE NORTH AND
SLIDING SOUTH THROUGH THE AREA LATER THIS EVENING INTO THE
OVERNIGHT HOURS.
THE FRONT WILL REMAIN NORTH OF THE AREA ON MONDAY THEN RETREAT
BACK TO THE NORTH BY TUESDAY...NOT MAKING ANY REAL DENT TO THE
HOT CONDITIONS THAT HAVE PREVAILED ACROSS THE REGION. 850MB
TEMPERATURES WILL BE SLIGHTLY COOLER ON MONDAY...BUT WILL ONLY
RESULT IN HIGHS BEING A COUPLE DEGREES COOLER. HIGHS ARE STILL
EXPECTED TO WARM INTO THE 90S TO NEAR 100 DEGREES WITH HEAT INDEX
VALUES OVER 100 DEGREES MONDAY AFTERNOON. THE RIDGE WILL BUILD
BACK OVER THE REGION BY THE MIDDLE OF THE WEEK WITH DRY AND HOT
CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY.
THEREFORE...HAVE EXTENDED THE CURRENT HEAT WARNING AND HEAT
ADVISORY THROUGH THURSDAY AFTERNOON.
LATE THIS WEEK INTO NEXT WEEKEND...THE UPPER LEVEL RIDGE WILL
FLATTEN SOME AND ALLOW A FRONT TO SLIDE SOUTH TOWARDS THE AREA
CREATING THE NEXT CHANCES FOR CONVECTION ACROSS THE REGION ALONG
WITH POSSIBLY SLIGHTLY COOLER CONDITIONS.
WISE
&&
.AVIATION...
/ISSUED 641 PM CDT SUN JUL 24 2011/
FOR THE 00Z TAF PACKAGE...THE ATMOSPHERE HAS RECHARGED AND WITH
SEVERAL BOUNDARIES AROUND TO PROVIDE FOCUS FOR CONVECTION...WILL
CONTINUE TO MENTION VCTS/CB FOR JLN/SGF/BBG THROUGH AT LEAST THE
MID EVENING HOURS. BRIEF BOUTS OF LOW END MVFR TO IFR CEILING AND
VISIBILITY WILL BE POSSIBLE...THOUGH TOUGH TO PINPOINT GIVEN THE
SPORADIC NATURE OF SHRA/TSRA DEVELOPMENT. MUCH OF THIS ACTIVITY
HAS BEEN FUELED BY DAYTIME HEATING...THUS COVERAGE AND INTENSITY
SHOULD WANE AFTER 03Z. THEREAFTER...EXPECTED VFR CONDITIONS WITH
ISOLATED TO WIDELY SCATTERED SHRA/TSRA POSSIBLE AGAIN FROM MID
MONDAY AFTERNOON ONWARD.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MOZ079>083-089>092-
094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MOZ055>058-
066>071-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Jul 24, 4:45 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 PM CDT SUN JUL 24 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 445 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED LARGE HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. EXTREME RISK FOR EXCESSIVE HEAT. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. A FEW SEVERE STORMS CANNOT BE RULED OUT FROM LATE THIS AFTERNOON THROUGH THE MID EVENING HOURS...WITH A LOCALIZED DAMAGING WIND RISK AND A RISK FOR HAIL TO THE SIZE OF QUARTERS. EXCESSIVE HEAT WILL PERSIST INTO EARLY THIS EVENING AS HEAT INDEX VALUES TOP OUT BETWEEN 100 AND 110 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY ACROSS SOUTHERN MISSOURI...THEN ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE END OF THE WEEK INTO NEXT WEEKEND. THE OPPRESSIVE HEAT AND HUMIDITY WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE WEEK...AS TEMPERATURES CONTINUE TO WARM WELL INTO THE 90S TO AROUND 103 DEGREES AND HEAT INDEX VALUES CLIMB INTO THE 100 TO 110 RANGE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORM ACTIVITY...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 24, 5:17 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ROLLA 37.95N 91.77W
07/24/2011 E1.00 INCH PHELPS MO TRAINED SPOTTER
&&
JTKLocal storm report, Jul 24, 5:37 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 6 WNW NORTHWYE 38.02N 91.84W
07/24/2011 PHELPS MO EMERGENCY MNGR
POWER LINES DOWN NEAR INTERSECTION OF HIGHWAY E AND
HIGHWAY A. RELAYED FROM MARIES COUNTY EMERGENCY MANAGER.
0515 PM TSTM WND DMG ROLLA 37.95N 91.77W
07/24/2011 PHELPS MO EMERGENCY MNGR
A FEW POWER POLES DOWNED. RELAYED VIA MARIES COUNTY
EMERGENCY MANAGER.
0535 PM HAIL ROLLA 37.95N 91.77W
07/24/2011 E0.88 INCH PHELPS MO LAW ENFORCEMENT
&&
GAGANLocal storm report, Jul 24, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 SE ROLLA 37.94N 91.75W
07/24/2011 PHELPS MO EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN. SHINGLE DAMAGE TO
ROOFS AND WINDOWS BROKEN DUE TO DOWNED TREES. A FEW SHEDS
BLOWN OVER. CONCENTRATION OF DAMAGE IS NEAR THE
INTERSECTION OF HIGWAY 72 AND HIGHWAY O.
&&
GAGANLocal storm report, Jul 24, 7:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 WNW FORT SCOTT 37.86N 94.81W
07/24/2011 BOURBON KS EMERGENCY MNGR
MOBILE HOME DESTROYED WITH ROOF DAMAGE SUSTAINED TO A
NEARBY MOBILE HOME.
&&
GAGANLocal storm report, Jul 24, 7:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 N BRIGHTON 37.47N 93.35W
07/24/2011 POLK MO EMERGENCY MNGR
BARN DESTROYED AND A FEW TREES DOWN.
&&
GAGANLocal storm report, Jul 24, 7:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
07/24/2011 M70 MPH GREENE MO ASOS
70 MPH WIND GUST MEASURED AT SPRINGFIELD ASOS
&&
JTKThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 46 min |
| Jul 24, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 26 min |
| Jul 24, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 31 min |
| Jul 25, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 64 min |
| Jul 25, 3:21 PM CDT | Flash Flood Warning | SGF | Vernon | 110 min |
| Jul 25, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jul 25, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.